MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOME SUBQ PORT, GROSHONG; IMPLANTED PORT

BARD ACCESS SYSTEMS DOME SUBQ PORT, GROSHONG; IMPLANTED PORT
Model Number 0602850
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a manufacturing review could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that a port catheter allegedly had a partial rupture, which disabled the catheter to be used.There was no patient contact.
 
Additional Manufacturer Narrative
As the lot number for the device was provided (on 8/27/2018), a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that a port catheter allegedly had a partial rupture, which disabled the catheter from being used.There was no patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: the product returned was one dome titanium port with 8 fr s/l groshong catheter.Visual, microscopic, tactual, and functional evaluations were performed.The complaint of a hole in the catheter is confirmed, and is found more specifically to be due to sharp instrument damage.Gross examination showed a detached 19.2 mm segment of distal tubing with a partially circumferential crack between the 16/17 cm depth markings, a detached 19.5 mm segment of interim tubing with 1.6 mm of interim tubing missing.The stretching open of the crack evidenced some local material stressing in the catheter membrane but showed clear sharp edges with a striated surface texture.Also observed was an apparent non-penetrative nick of the inside of the catheter walling.The definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event.It is possible that this damage occurred during cutting the catheter to length during the procedure.

Brand Name
DOME SUBQ PORT, GROSHONG
Common Device Name
IMPLANTED PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7807497
Report Number3006260740-2018-02170
Device Sequence Number1573851
Product Code LJT
UDI-Device Identifier00801741025754
UDI-Public(01)00801741025754
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K880571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602850
Device Catalogue Number0602850
Device Lot NumberREBV0383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/27/2018
12/14/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/21/2018
01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1